Alert archive / Louisiana / Small Craft Advisories in 2009

Small Craft Advisory 13, NWS New Orleans, LA

February 16, 2009

NWS New Orleans, LA issued this small craft advisory at Feb 16, 2009, 8:51 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2009, 8:51 AM CST (14:51 UTC)
Expired
Feb 16, 2009, 12:00 PM CST
In force
3 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WHUS74 KLIX 161451
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
851 AM CST MON FEB 16 2009

...CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT THIS
MORNING... 

.HIGH PRESSURE WITH COOL AIR WILL CONTINUE TO PRODUCE BRISK
NORTHEAST WINDS THIS MORNING OVER THE COASTAL WATERS. THE HIGH
PRESSURE AREA WILL BE WEAKENING BY MIDDAY RESULTING IN A LOWERING
OF WINDS AND SEAS.

GMZ570-575-161800-
/O.NEW.KLIX.SC.Y.0013.090216T1451Z-090216T1800Z/
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
851 AM CST MON FEB 16 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

HIGH PRESSURE WITH COOL AIR WILL CONTINUE TO PRODUCE BRISK
NORTHEAST WINDS 20 TO 25 KNOTS AND SEAS OF 6 TO 8 FEET THIS
MORNING OVER THE COASTAL WATERS. THE HIGH PRESSURE AREA WILL BE
WEAKENING BY MIDDAY RESULTING IN A LOWERING OF WINDS AND SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ555-161600-
/O.NEW.KLIX.SC.Y.0013.090216T1451Z-090216T1600Z/
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
851 AM CST MON FEB 16 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.

HIGH PRESSURE WITH COOL AIR WILL CONTINUE TO PRODUCE BRISK
NORTHEAST WINDS NEAR 20 KNOTS WITH HIGHER GUSTS THIS MORNING OVER
THE COASTAL WATERS. THE HIGH PRESSURE AREA WILL BE WEAKENING BY
MIDDAY RESULTING IN A LOWERING OF WINDS AND SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

22

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 3:31 AM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Feb 16, 3:31 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
331 AM CST MON FEB 16 2009

.SYNOPSIS...
AXIS OF SURFACE HIGH THIS MORNING PRETTY MUCH NORTH-SOUTH OVER THE
MISSISSIPPI RIVER VALLEY. COLD FRONT FROM SATURDAY WELL SOUTH OVER
THE SOUTHERN GULF OF MEXICO. SHORTWAVE RIDGING MOVING EASTWARD
FROM THE ROCKIES INTO TEXAS. QUITE A BIT OF CIRRUS COMING OVER THE
RIDGE INTO SOUTHWEST PORTIONS OF THE AREA. EARLY MORNING
TEMPERATURES RANGE FROM THE LOWER 40S NORTH TO MID 50S FAR SOUTH.
&&

.SHORT TERM...
HAVE GONE WITH THE SOMEWHAT SLOWER GFS SOLUTION...AS NAM SOLUTION
AN OUTLIER COMPARED TO MOST OTHER FORECAST MODELS THIS RUN. SOUTHERN
STREAM TO REMAIN ACTIVE THROUGH THE SHORT TERM PERIOD. NEXT
SHORTWAVE TO START INDUCING ISENTROPIC LIFT OVER THE COOLER LOW
LEVEL AIR AFTER MIDNIGHT TONIGHT FOR OUR AREA. ISENTROPIC CHARTS
SHOW THAT WE SHOULDNT REACH SATURATION UNTIL JUST BEFORE SUNRISE
TUESDAY...AND MAINLY OVER THE WEST. WILL HOLD PREVIOUS POPS...WITH
ANY MEASURABLE PRECIPITATION LIMITED TO A FEW HUNDREDTHS AT MOST.
CHANCES FOR RAIN CONTINUE THROUGH TUESDAY...MAINLY OVER WESTERN
PORTIONS OF THE AREA...AS SOUTHERLY LOW LEVEL FLOW KICKS IN.

SHORTWAVE IN SOUTHERN STREAM PASSES TO OUR NORTH TUESDAY NIGHT
INTO WEDNESDAY...AS THE ASSOCIATED SURFACE LOW MOVES FROM COLORADO
TO NEAR LAKE ERIE BY WEDNESDAY NIGHT. THIS WILL EVENTUALLY DRAG A
COLD FRONT THROUGH THE AREA WEDNESDAY NIGHT. CONVECTION EXPECTED
TO DEVELOP IN ADVANCE OF THE FRONT...WITH LIFTED INDICES AROUND -4
AND CAPES AROUND 800-1000. ENOUGH HELICITY AVAILABLE FOR
SUPERCELLS...ALTHOUGH BETTER VALUES TO OUR NORTH. ASSUMING WE GET
ENOUGH SUNSHINE TO REACH THE LOWER AND MID 70S...SEVERE WEATHER A
GOOD POSSIBILITY. WILL CONTINUE MENTION IN HWO.

TEMPERATURES SHOULD BE 1 TO 2 CATEGORIES COOLER TODAY THAN ON
SUNDAY. THIS WOULD GENERALLY BE ABOUT 5 DEGREES BELOW NORMAL FOR
MID FEBRUARY. WHILE BOUNDARY LAYER TEMPERATURES WOULD INDICATE 5
TO 7 DEGREES OF WARMING TOMORROW...CLOUD COVER LIKELY TO CANCEL
MOST OR ALL OF THIS OUT. WEDNESDAY TO BE MUCH WARMER AS SOUTHERLY
FLOW STRENGTHENS AHEAD OF FRONTAL SYSTEM...GENERALLY MID 70S. 35
&&

.LONG TERM...
AFTER FRONTAL PASSAGE WEDNESDAY NIGHT...CLEAR SAILING THROUGH THE
EXTENDED PERIOD. NORTHWEST FLOW KEEPS THINGS MOSTLY DRY...BUT COOL
THROUGH THE WEEKEND. A STRONG SYSTEM MOVING THROUGH THE GREAT
LAKES WILL PULL ANOTHER FRONT THROUGH ON SATURDAY...BUT THE GULF
IS PRETTY MUCH CLOSED FOR BUSINESS AFTER WEDNESDAY NIGHT...SO NO
SIGNIFICANT PRECIPITATION IS EXPECTED. TEMPERATURES GENERALLY 5 TO
10 DEGREES ABOVE NORMAL THROUGH THE WEEKEND...BUT SIGNS OF A
WARMUP IN BOTH GFS AND ECMWF SOLUTIONS FOR EARLY NEXT WEEK. 35
&&

.AVIATION...
/12Z TAF ISSUANCE/
SIGNIFICANT HIGH AND MID CLOUDS WILL SPREAD INTO REGION DURING THE
NEXT 6 TO 12 HOURS. VISIBILITIES UNRESTRICTED AS GUSTY WINDS PERSIST
MAINLY AROUND KMSY TO KGPT. VFR CEILING AND VISIBILITIES WILL
PERSIST...ALTHOUGH CLOUDS WILL INCREASE AND LOWER AFTER MIDNIGHT...
AS NEXT WEATHER SYSTEM SPREADS INTO REGION. LOOKING PAST THIS 24
HOUR PACKAGE...ON TUESDAY MAY GET BRIEF MVFR VISIBILITY/CEILINGS IN
CONVECTIVE PRECIPITATION. 47
&&

.MARINE...
OFFSHORE FLOW IS EXPECTED TO INCREASE TO AROUND 20 KNOTS WITH SEAS
BUILDING UP TOWARD 7 FEET...AS HIGH PRESSURE CONTINUES TO BUILD
SOUTH OVER THE NORTH GULF. SMALL CRAFT SHOULD EXERCISE CAUTION
HEADLINES WILL REMAIN IN PLACE FOR THE LAKES PONTCHARTRAIN AND
MAUREPAS...ALONG WITH THE INNER COASTAL WATERS THROUGH 6 AM THIS
MORNING. SMALL CRAFT ADVISORY IS IN EFFECT FOR OUTER COASTAL WATERS
THROUGH NOON TODAY. 47
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  58  42  61  57 /   0  10  30  50
BTR  60  45  64  58 /   0  20  30  40
MSY  61  50  65  60 /   0  20  20  40
GPT  60  42  63  58 /   0  10  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM.

MS...NONE.
&&
Hazardous weather outlook, Feb 16, 4:45 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 AM CST MON FEB 16 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-171045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
445 AM CST MON FEB 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE OUTER COASTAL
WATERS UNTIL NOON TODAY. WINDS AROUND 20 KNOTS AND SEAS AROUND 7
FEET WILL GRADUALLY SUBSIDE THIS AFTERNOON.

THE PEARL RIVER AT BOGALUSA WILL GO ABOVE THE FLOOD STAGE OF 18
FEET THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
CONVECTIVE WEATHER...
THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE AREA ON
WEDNESDAY. A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA
WEDNESDAY EVENING. THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF THE
FRONT AND MOVE THROUGH THE AREA DURING THE DAYTIME HOURS. HAIL AND
DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS...AS WELL AS AN
ISOLATED TORNADO OR TWO...ESPECIALLY NORTH OF THE INTERSTATE 10
AND 12 CORRIDORS.

MARINE...
SMALL CRAFT ADVISORIES MAY BE NECESSARY TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT...AS ANOTHER FRONTAL SYSTEM APPROACHES THE COASTAL
WATERS.

RIVER FLOODING... THE PEARL RIVER AT BOGALUSA IS FORECAST TO
CREST AT 19.5 FEET ON WEDNESDAY BEFORE BEGINNING A SLOW FALL. THE
RIVER IS FORECAST TO REMAIN ABOVE FLOOD STAGE THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TUESDAY.
SPOTTERS...EMERGENCY MANAGERS AND FIRST RESPONDERS SHOULD STAY
ABREAST OF THE LATEST FORECASTS AND STATEMENTS REGARDING THE
POTENTIAL FOR SEVERE WEATHER ON WEDNESDAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 8:12 PM CSTRiver Flood WarningLIXSaint Tammany, Washington4 days
Feb 15, 9:22 PM CSTSmall Craft AdvisoryLIX11 hr

Nearby

Small Craft Advisories in Louisiana, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.